MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5/6.5 STEPPED DRILL BIT LARGE QC/485; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5/6.5 STEPPED DRILL BIT LARGE QC/485; BIT, DRILL
Model Number 03.010.078
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2022, that while drilling for a 6.5 recon screw, the stepped drill bit broke off leaving a piece of the drill inside the patient.It was subsequently removed and confirmed on x-ray.There was a surgical delay of 15 minutes.Procedure was successfully completed.Concomitant device reported: unk - screws: recon (part# unknown; lot# unknown; quantity: 1).This report is for (1) 4.5/6.5 stepped drill bit large qc/485.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.

Brand Name
4.5/6.5 STEPPED DRILL BIT LARGE QC/485
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
MDR Report Key14789530
Report Number2939274-2022-02347
Device Sequence Number20302691
Product Code HTW
UDI-Device Identifier10886982067487
UDI-Public(01)10886982067487
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.078
Device Catalogue Number03.010.078
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2022
Initial Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: RECON
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexMale
Patient Weight77 KG